MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS WHITE STAR HIGH SPEED VIT CUTTER; DISPOSABLE VITRECTOMY CUTTER

ABBOTT MEDICAL OPTICS WHITE STAR HIGH SPEED VIT CUTTER; DISPOSABLE VITRECTOMY CUTTER
Model Number NGP0025
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Incorrect Device Or Component Shipped (2962)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).An investigation was conducted and included a review of complaint trending, labeling, manufacturing layout, procedure review, and the material dispatching process from the warehouse.Based on the investigation performed, it was concluded that the most probable cause of the incorrect gauge size vitrectomy cutters in the pouch was human error during the material handling process.Training awareness was conducted to reinforce the importance of adequate line clearance and reconciliation steps as instructed in the current procedures/forms as an immediate correction.Other corrective and preventive actions are in the process of being implemented to address this issue.Additionally, a voluntary recall was initiated on march 30, 2017 because of the possibility that due to this human error, 20 gauge vitrectomy cutter may be found in a 25 gauge package and a 25 gauge vitrectomy cutter may be found in a 20 gauge package.Use of a vitrectomy cutter that is a different size than expected can lead to the need to alter the surgical technique, including conjunctival dissection, incision enlargement and scleral sutures.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A surgery center reported mislabeling of a disposable vitrectomy cutter.A brief description from the surgery center indicated they ordered size 25 gauge disposable vitrectomy cutters but upon opening the package, the actual vitrectomy cutter had size 20 gauge engraved on the device.No patient involvement reported.

Brand Name
WHITE STAR HIGH SPEED VIT CUTTER
Common Device Name
DISPOSABLE VITRECTOMY CUTTER
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6641789
Report Number2648035-2017-01058
Device Sequence Number19113320
Product Code MLZ
UDI-Device Identifier05050474534117
UDI-Public(01)05050474534117(17)180611(10)CA06182
Combination Product (Y/N)N
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/11/2018
Device Model NumberNGP0025
Device Lot NumberCA06182
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2020664-04/13/17B-001-R
Patient Sequence Number1